Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

December 18, 2021Quitman County, Georgia

NWS Tallahassee, FL issued this special weather statement at Dec 18, 2021, 4:55 PM EST for Quitman County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 4:55 PM EST (21:55 UTC)
Expired
Dec 18, 2021, 5:30 PM EST
In force
35 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Quitman County, GA

The radar

The Ft Rucker radar (KEOX), 59 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

630 
WWUS82 KTAE 182155
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
455 PM EST Sat Dec 18 2021
 
ALZ067-GAZ120>122-182230-
Henry AL-Quitman GA-Randolph GA-Clay GA-
455 PM EST Sat Dec 18 2021

...Strong thunderstorms will impact portions of northern Henry,
northwestern Clay, northwestern Randolph and Quitman Counties through
530 PM EST/430 PM CST/...

At 455 PM EST/355 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Cuthbert to near
Richards Crossroads. Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Georgetown, Days Crossroads, Springvale Station, Wire Bridge,
Bonapartes Retreat, Standleys Store, Otho, Watson Crossroads,
Scottsboro Crossroads, Peterson Hill, Double Bridges, Moores
Crossroads, Crossroads, Ricks Place, Garnersville, Coates, Bagby
State Park, Thomas Mill Creek, Hatcher and Morris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
      3192 8491 3193 8480 3192 8480 3192 8474
      3171 8488 3164 8534 3170 8529 3170 8522
      3174 8520 3177 8516 3177 8512 3178 8514
      3189 8513 3190 8511 3194 8508 3199 8507
TIME...MOT...LOC 2155Z 218DEG 39KT 3181 8486 3174 8523 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Dec 18, 3:55 PM EST, 1 hour earlier.

Area forecast discussion, Dec 18, 3:55 PM EST, 1 hour before
Area Forecast Discussion
National Weather Service Tallahassee FL
355 PM EST Sat Dec 18 2021

.NEAR TERM [Through Sunday]...

Showers and thunderstorms will become more widespread as the
afternoon progresses. A few of these storms could be severe with the
main impacts being damaging wind gusts and a brief tornado or two
will be possible due to expected shear of 20-30 knots and CAPE above
1000 J/Kg. Hence, the SPC placed us under a Marginal Risk (1/5) for
Severe Weather toady. This is all ahead of a cold front that is
expected to make its way through the Tri-State region during the day
on Sunday. Rain will likely continue through Sunday as the front is
passing. PoPs for the rest of today range from 10-20% in the Big
Bend Region to 60-80% in SE Alabama and the western FL Panhandle.
Coverage increases during the overnight hours with widespread rain.
PoPs are 60-80% area wide, except for the SE Big Bend. The amount of
rain that we can expect today through tomorrow range from 0.30
inches to about 1.25 inches. There may be a few isolated regions of
2" or more due to training storms. In the midst of these storms,
patchy fog is likely to develop during the overnight hours; the fog
may be dense near daybreak. The rain will tamper off Sunday evening
before returning for the Short Term discussion.

Temperatures today will rise to the upper 70s and low 80s and will
cool to the mid 60s overnight. Tomorrow's highs will be interrupted
due to the expected rain. Highs will be in the mid to upper 60s in
SE Alabama and western FL Panhandle. Temperatures will be gradually
warmer to the southeast with temps in the mid 70s for Sunday.

.SHORT TERM [Sunday Night Through Monday Night]...
A cold front will be stall over the southern portion of the CWA
late Sunday night and Monday, which should bring a short period of
dry weather to the region. Precip chances return starting Monday
afternoon as a surface low approaches from the Gulf and then
becomes widespread as the system moves inland. Best chances for
precip at this time look to be late Mon night through Tue
afternoon.

.LONG TERM [Tuesday Through Saturday]...

A surface low will be moving through the region for the middle of
the week bringing showers and perhaps some isolated thunderstorms
to the region. Latest guidance has the system arriving late Mon
into Tue, before exiting the region late Tue into early Wed.
Models still struggle with the exact timing placement with this
system. The northerly track would likely limit the severe
potential, while the southern track would favor organized
convection, primarily in the Big Bend region. After the low lifts
to the SE

Upper level troughing holds through midweek leading to cooler
than normal weather through Thursday. After that ensembles favor
rising upper level heights which should bring quiet, dry, and
above normal temperatures to the tri-state area.

&&

.AVIATION...
[Through 18Z Sunday]

A mixed bag of MVFR and VFR cigs to start the TAF period. Scattered
showers and thunderstorms, mainly near our western terminals, will
continue and increase in coverage for the rest of this afternoon.
The rain will be moving east through the overnight hours into
tomorrow morning ahead of the cold front that should complete its
passage through the day on Sunday. Some storms could produce heavy
rainfall, reducing visibility. Also, patchy fog may develop during
the overnight hours.

&&

.MARINE...

A cold front slowly approaches the region today, with moderate
south and southwest breezes prevailing beforehand. This front will
bring showers and thunderstorms to the waters later today and into
Sunday. Winds will gradually shift to the north on Sunday with a
brief break in precip is expected late Sunday into Monday morning.
A more potent low is expected to move into the region late Monday
into Tuesday bringing stronger winds and confused seas. The low
will exit off the Southeast Coast on Tuesday night and Wednesday,
followed by fresh or strong northwest breezes which will then ease
on Wednesday night.

&&

.FIRE WEATHER...

With a rainy day in store for today into tomorrow with an
approaching cold front, especially across western portions of the
area, there are no fire weather concerns over the next couple of
days. Some areas may have low dispersions below 20 on Monday
afternoon.

&&

.HYDROLOGY...

The forecast remains on track as riverine flooding is not
expected for the next 7 days.

Today, a cold front will approach the region and bring showers and
thunderstorms to the try state. Rainfall amounts should approach
or exceed 1 inch from late today through Sunday morning along and
west of the Flint Valley. Isolated rainfall amounts of 3 to 5
inches are possible if shower and thunderstorm cells start to
train repeatedly over the same place. Hi-res guidance continues to
depict this as and favors areas in SE AL and portions of far SW
GA and the northern Panhandle. These higher end amounts would
bring localized urban and small stream runoff issues. However,
these amounts will be too localized to cause riverine issues.

More widespread rises on area rivers are expected following an
inch or more of rain in places on Monday PM and Tuesday AM.&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   66  74  52  65  49 /  60  30  10  30  80
Panama City   66  71  51  66  49 /  60  20  10  50  80
Dothan        64  65  45  60  44 /  80  20   0  20  70
Albany        65  68  47  58  44 /  80  30   0  20  70
Valdosta      66  75  52  62  48 /  40  40  10  20  80
Cross City    68  76  57  70  54 /  20  40  10  30  80
Apalachicola  66  73  54  66  51 /  50  20  10  50  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Montgomery
SHORT TERM...KR
LONG TERM...KR
AVIATION...Montgomery
MARINE...KR
FIRE WEATHER...Montgomery
HYDROLOGY...KR

In the hours before

Special weather statement, Dec 18, 3:00 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
200 PM CST Sat Dec 18 2021

ALZ065-066-182045-
Dale AL-Coffee AL-
200 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northern Dale and
northeastern Coffee Counties through 245 PM CST...

At 200 PM CST, Doppler radar was tracking a strong thunderstorm near
Fort Rucker, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Enterprise, Fort Rucker, Ozark, New Brockton, Ariton, Mixons
Crossroads, Bells Crossroads, Dill, Hooper Stage Field, Mabson,
Arguta, Clintonville, Dale County Lake, Marley Hill, Camp Alaflo Bsa,
Phillips Crossroads, Hwy 231 Pea River Bridge, Woodland Grove Church,
Java and Greater Salem Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3162 8557 3160 8552 3150 8543 3131 8586
      3145 8598 3162 8581
TIME...MOT...LOC 2000Z 238DEG 25KT 3143 8583

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Dec 18, 3:44 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
244 PM CST Sat Dec 18 2021

ALZ065-182130-
Coffee AL-
244 PM CST Sat Dec 18 2021

...Strong thunderstorms will impact portions of northern Coffee
County through 330 PM CST...

At 243 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Brantley to 8 miles west of Elba. Movement
was east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Pine Level, Mixons
Crossroads, Curtis, Carl Folsom A/p, Lowry Mill, Camp Humming Hills,
Clintonville, Wise Mill, Roeton, Camp Alaflo Bsa, Clowers Crossroads,
Arcus, Woodland Grove Church, Jack and Java.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
      3162 8615 3162 8579 3136 8583 3137 8620
TIME...MOT...LOC 2043Z 262DEG 18KT 3159 8618 3145 8621

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Dec 18, 4:07 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
407 PM EST Sat Dec 18 2021

ALZ066-067-GAZ120-121-182130-
Dale AL-Henry AL-Quitman GA-Clay GA-
407 PM EST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northeastern Dale,
northern Henry, northwestern Clay and southwestern Quitman Counties
through 430 PM EST/330 PM CST/...

At 407 PM EST/307 PM CST/, Doppler radar was tracking a strong
thunderstorm over Blue Springs State Park, or 8 miles southeast of
Clio, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Abbeville, Fort Gaines, Georgetown, Walter F George Lake, Bonapartes
Retreat, Edwin, Standleys Store, Watson Crossroads, Scottsboro
Crossroads, Double Bridges, Ricks Place, Graball, Thomas Mill Creek,
Days Crossroads, Otho, Roberts Crossroads, Barefield Crossroads,
Screamer, Coates and Bagby State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3166 8497 3151 8551 3162 8558 3162 8542
      3171 8542 3170 8522 3174 8520 3177 8516
      3177 8512 3178 8514 3183 8513 3186 8514
      3188 8513 3189 8513 3190 8511
TIME...MOT...LOC 2107Z 235DEG 24KT 3164 8548

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 18, 4:55 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 PM EST Sat Dec 18 2021

ALZ067-GAZ120>122-182230-
Henry AL-Quitman GA-Randolph GA-Clay GA-
455 PM EST Sat Dec 18 2021

...Strong thunderstorms will impact portions of northern Henry,
northwestern Clay, northwestern Randolph and Quitman Counties through
530 PM EST/430 PM CST/...

At 455 PM EST/355 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Cuthbert to near
Richards Crossroads. Movement was northeast at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Days Crossroads, Springvale Station, Wire Bridge,
Bonapartes Retreat, Standleys Store, Otho, Watson Crossroads,
Scottsboro Crossroads, Peterson Hill, Double Bridges, Moores
Crossroads, Crossroads, Ricks Place, Garnersville, Coates, Bagby
State Park, Thomas Mill Creek, Hatcher and Morris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3198 8504 3198 8501 3197 8495 3195 8496
      3192 8491 3193 8480 3192 8480 3192 8474
      3171 8488 3164 8534 3170 8529 3170 8522
      3174 8520 3177 8516 3177 8512 3178 8514
      3189 8513 3190 8511 3194 8508 3199 8507
TIME...MOT...LOC 2155Z 218DEG 39KT 3181 8486 3174 8523

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 5:30 PM ESTSpecial Weather StatementTAEQuitman, Randolph45 min
Dec 18, 5:53 PM ESTAreal Flood AdvisoryTAEClay, Quitman, Randolph3 hr
Dec 18, 2:22 PM ESTSevere Thunderstorm WarningTAECoffee, Dale38 min
Dec 18, 2:29 PM ESTTornado WarningTAECoffee31 min
Dec 18, 3:00 PM ESTSpecial Weather StatementTAEDale45 min
Dec 18, 3:44 PM ESTSpecial Weather StatementTAECoffee46 min
Dec 18, 4:07 PM ESTSpecial Weather StatementTAEHenry23 min
Dec 18, 5:05 PM ESTSpecial Weather StatementTAECoffee40 min
Dec 18, 5:45 PM ESTSpecial Weather StatementTAECoffee45 min
Dec 18, 6:07 PM ESTAreal Flood AdvisoryTAECoffee3 hr
Dec 18, 6:31 PM ESTSpecial Weather StatementTAEDale44 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.